Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

dystonia...dystonia...dystonia!


  • Please log in to reply
5 replies to this topic

#1 Sean

Sean

    Advanced Member

  • Members
  • PipPipPip
  • 72 posts
  • LocationNE US

Posted 27 August 2013 - 12:46 PM

Hello Mark,
Ever hear of somone having bouts of dystonia that last for days? I've had little experience with dystonia, only mild cases, until recently. I'm now on my fourth consecutive day with severe dystonia on my left (most affected side). I don't awake each day with severe dystonia but I can feel it coming on. It's quite eerie, really. It starts at my head, mouth, voice, and slowly makes its way down to my neck, shoulder, arm, hands and fingers, torso (internal tremors), hips, leg, and foot.

I've been on the same pharma regimine for a few years now...
Sinemet 25/100 5 tabs 4x daily
Amantadine 100mg 1 tab 2x daily
Comtan 200mg 1 tab 3x daily
Azilect 1mg 1 tab daily
Skelaxin 800mg 1 tab daily
Flexeril 5mg 1 tab daily
Baclofen 10mg 2 tabs daily
Clonazepam 1mg 1 tab daily

Am I taking too much or too little?

Take care,
Sean


#2 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,077 posts

Posted 07 September 2013 - 07:47 AM

Sean,
The main 2 meds that work best are Baclofen or tizanidine . Both work different than all other teachers, they wor kfrom the spine. Iy and are used specifically for MS, & PD.
I use the Baclofen 20mg 4 times a day and have great control.
I think you need to up your dose
Keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#3 Evon

Evon

    Newbie

  • Members
  • Pip
  • 6 posts

Posted 09 September 2013 - 10:00 AM

Hello Sean I have had dystonia since I was diagnosed ten years ago. Since increasing sinemet it is worse, seems to bring it on shortly after taking a dose as well as when I am ready for my next dose. Fluctuations have made it unpredictable. I have tremors only when I have dystonia. I am taking 8 sinemet a day 100/25 and 8 mgs of requip a day. My neurologist says that I should have DBS surgery but I am not convinced it will give me relief from the dystonia. Also, I have researched DBS and it sounds like I could come out of the surgery with some other issues such as balance problems, speech and even personality changes and no guarantee that it will stop the dystonia. I have tried baclofen, didn't find it made much of a difference. Ativan and Clonazapam seem to help, I do not take on a regular basis, only when I am really distressed. I try to ride it out and once the sinemet kicks in I get relief. I know what you mean when you say you can feel it coming on and when it lasts for an extended period of time it is very uncomfortable. It seems to wear me down very quickly. I too have it down my left side, it wakes me up in the night and is usually bad when I wake up in the morning. I take my meds in small amounts and often throughout the day trying to balance the dopamine level to avoid spikes which trigger the dystonia.

#4 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,077 posts

Posted 09 September 2013 - 02:35 PM

Thanks for the input. We are all here to help.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org

#5 Sean

Sean

    Advanced Member

  • Members
  • PipPipPip
  • 72 posts
  • LocationNE US

Posted 09 September 2013 - 02:49 PM

Thanks to Mark and Evon. Since posting this I've seen my MDS who is now encouraging DBS surgery w/in the next few months. He also backed off on the Sinemet a bit. Now, I'm taking 2 tabs every 2 hours along with all of my other meds.
Mark, you were the one to lead me on to baclogen and it is a wonder drug when it comes to keeping my muscles as relaxed as possible.
Take care,
Sean

#6 MComes RPH

MComes RPH

    Advanced Member

  • Ask the Pharmacist Moderators
  • PipPipPip
  • 1,077 posts

Posted 11 September 2013 - 11:51 AM

Glad I could help. Keep me posted.
Best of health,
Mark R. Comes R.Ph.
"Ask The Pharmacist"
www.parkinson.org




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users